Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


longtime side effects of Epzicom - correction of previous email
May 28, 2010

Best doctors, Unfortunately there was one essential mistake in my previous email of today. So Im sending you this instead. The mistake is in capital letters, and corrected here. Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which made me tired quite often. Around 2006-7 I was given the chance to change Combivir into Epzicom instead. Within a few months my red blood cells went up and I had more energy. But now after more than 3 years on Epzicom and Viramune (7 years on Viramune) two problems have started to emerge during the last 18 months, and during the last 6 months they have become increasingly more server into a point which is really disturbing for my life. The first is kind of a depression which is hard to explain as it comes and goes. But basically during my bad days I am feeling very negative and have a lot of angry thoughts. I sort of see black about everyone and everything. The second thing is a kind of burning sensation in my legs (not my fee) which can be very painful. It is mostly in the evenings and only when Im lying still. But always so painful and disturbing that it makes it harder for me to fall asleep at night. Regarding the pain in my legs my doctor hasnt found any answers yet, but he is running some blood tests. But regarding the depression I have been directed by him to counseling. My concern is though that I have this strong notion that this depression is related to Epzicom and although I want to go to counseling and work on my feelings I wonder if switching Epzicom to eg Truvada would be a great help too and speed up the healing process for me. However, my doctor does NOT want me to switch Epzicom to Truvada for this reason, because he says he has never heard of Epzicom causing depression, even if he says switching to Truvada wouldnt be a problem for me per se but that the reason for switching is not relevant for me. Last, I have experienced during the last 12 months notable facial wasting, which I havent done in all these years before! Can you see any reason for this too? Thank you in advance for any thoughts and information on these subjects. Best regards

Response from Dr. Henry

Epzicom usually compares favorably to Truvada when it comes to fat loss from face and risk (low but present) for peripheral neuropathy. So though the Epzicom may be a factor in the facial fat loss and leg complaints I am not confident that a switch to Truvada would help that (same goes with depression concern) though given that there are individual variations in drug side effect sensitivity a switch to Truvada might still be a consideration if no other likely factors are identified. KH



Previous
Any interaction with my regimens
Next
PEP / Combivir Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement